Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On residualities in the set of Markov operators on $\mathcal{C}_1$


Authors: Wojciech Bartoszek and Beata Kuna
Journal: Proc. Amer. Math. Soc. 133 (2005), 2119-2129
MSC (2000): Primary 46L55, 47A35; Secondary 37A55, 47B60
DOI: https://doi.org/10.1090/S0002-9939-05-07776-2
Published electronically: February 15, 2005
MathSciNet review: 2137879
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the set of those Markov operators on the Schatten class $\mathcal{C}_1$ such that $\lim_{n \to \infty} \Vert P^n - Q \Vert = 0$, where $Q$ is one-dimensional projection, is norm open and dense. If we require that the limit projections must be on strictly positive states, then such operators $P$ form a norm dense $G_{\delta}$. Surprisingly, for the strong operator topology operators the situation is quite the opposite.


References [Enhancements On Off] (What's this?)

  • 1. Sh.A. Ayupov and T.A. Sarymsakov, Markov operators on quantum probability spaces, Probability theory and applications, Proc. World Congr. Bernoulli Soc., Tashkent/USSR 1986, vol. 1 (1987), 445-454. MR 1092383
  • 2. W. Bartoszek, Norm residuality of ergodic operators, Bull. Pol. Ac. Sci. Math. vol. 29.3-4 (1981), 165-167. MR 0638759 (83a:47009)
  • 3. W. Bartoszek, Asymptotic properties of the iterates of stochastic operators on (AL) Banach lattices, Ann. Polon. Math. 52 (1990), 165-173. MR 1087364 (92a:47007)
  • 4. W. Bartoszek, One-parameter positive contraction semigroups are convergent, Univ. Iagel. Acta Math. vol. 33 (1996), 49-57. MR 1422437 (98d:47075)
  • 5. W. Bartoszek, On the residuality of mixing by convolutions probabilities, Israel J. of Math. vol. 80 (1992), 183-193. MR 1248934 (95b:22014)
  • 6. O. Bratteli and D.W. Robinson, Operator Algebras and Quantum Statistical Mechanics 1, Springer Verlag, 1979. MR 0545651 (81a:46070)
  • 7. J.R. Choksi, S.J. Eigen, and V.S. Prasad, In general a stochastic operator does not preserve a measure, Indiana Univ. Math. J. vol. 36 (1987), 617-630. MR 0905613 (89d:47014)
  • 8. J.R. Choksi and V.S. Prasad, Approximation and Baire category theorems in ergodic theory, in Proc. Sherbrooke Workshop Measure Theory (1982), Springer Lecture Notes 1033, 94-113. MR 0729529 (85d:28011)
  • 9. E.Yu. Emel'yanov and M.P.H. Wolff, Positive operators on Banach spaces ordered by strongly normal cones. Positivity and its applications (Nijmegan, 2001). Positivity 7 (2003), no. 1-2, 3-22. MR 2028362
  • 10. E. Yu Emel'yanov and M. Wolff, Asymptotic properties of Markov semigroups on preduals of von Neumann algebras, preprint (2001).
  • 11. P.R. Halmos, Lectures on ergodic theory, Chelsea, New York, 1958. MR 0111817 (22:2677)
  • 12. A. Iwanik, Approximation theorems for stochastic operators, Indiana Univ. Math. J. vol. 29 No. 3 (1980), 415-425. MR 0570690 (84m:47039a)
  • 13. A. Iwanik, Baire category of mixing for stochastic operators, Rend. Circ. Mat. Palermo, Serie II-28 (1992), 201-217. MR 1183052 (93j:47011)
  • 14. A. Lasota and J. Myjak, Generic properties of stochastic semigroups, Bull. Pol. Ac. Sci. Math. vol. 40.4 (1992), 283-292. MR 1402315 (97h:47038)
  • 15. M. Reed and B. Simon, Methods of Modern Mathematical Physics, vol. 1, Functional Analysis, Academic Press, 1972. MR 0751959 (85e:46002)
  • 16. J.R. Retherford, Hilbert Space: Compact Operators and the Trace Theorem, London Mathematical Society Student Texts 27, 1993. MR 1237405 (95g:47001)
  • 17. J.R. Ringrose, Compact non-selfadjoint operators, Van Nostrand, 1971.
  • 18. U. Sachdeva, On category of mixing in infinite measure spaces, Math. Systems Theory vol. 5 (1971), 319-330. MR 0306459 (46:5585)
  • 19. T.A. Sarymsakov and N.P. Zimakov, Ergodic principle for the Markov semigroup in ordered normed spaces with basis (in Russian), Dol. Akad. Nauk SSSR vol. 289 (3) (1986), 554-558. MR 0856476 (88c:47085)
  • 20. B. Simon, Trace Ideals and their Applications, Cambridge Univ. Press, 1979. MR 0541149 (80k:47048)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L55, 47A35, 37A55, 47B60

Retrieve articles in all journals with MSC (2000): 46L55, 47A35, 37A55, 47B60


Additional Information

Wojciech Bartoszek
Affiliation: Department of Mathematics, Gdańsk University of Technology, ul. Narutowicza 11/12, 80 952 Gdańsk, Poland

Beata Kuna
Affiliation: Department of Mathematics, Gdańsk University of Technology, ul. Narutowicza 11/12, 80 952 Gdańsk, Poland

DOI: https://doi.org/10.1090/S0002-9939-05-07776-2
Keywords: Schatten classes, Markov operator, mixing operator, residuality
Received by editor(s): May 16, 2003
Received by editor(s) in revised form: April 7, 2004
Published electronically: February 15, 2005
Additional Notes: The authors thank the referee for pointing out a gap in the first version of the proof of Theorem 2.6
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society